Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Boise, ID
NWS Boise, ID issued this special weather statement at Aug 3, 2021, 6:16 PM MDT for Canyon County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 6:16 PM MDT (00:16 UTC)
- Expired
- Aug 3, 2021, 7:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Boise, ID
County Canyon County, ID
The radar
The Boise radar (KCBX), 65 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 3167 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
966
WWUS85 KBOI 040016
SPSBOI
Special Weather Statement
National Weather Service Boise ID
616 PM MDT Tue Aug 3 2021
IDZ012-029-ORZ063-040100-
Lower Treasure Valley ID-Owyhee Mountains ID-Malheur County OR-
616 PM MDT Tue Aug 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CANYON...NORTHWESTERN
OWYHEE AND EAST CENTRAL MALHEUR COUNTIES UNTIL 700 PM MDT...
At 616 PM MDT, Doppler radar was tracking a strong thunderstorm near
Succor Creek Campground, or 27 miles southwest of Parma, moving
northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Succor Creek Campground around 620 PM MDT.
Marsing, Homedale and Elephant Butte around 650 PM MDT.
Caldwell, Nampa, Greenleaf and Huston around 700 PM MDT.
LAT...LON 4347 11736 4359 11708 4356 11703 4362 11702
4375 11671 4351 11655 4331 11725
TIME...MOT...LOC 0016Z 244DEG 30KT 4343 11721
$$
LCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:12 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 3, 2:12 PM MDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Boise ID
212 PM MDT Tue Aug 3 2021
.SHORT TERM...Tonight through Thursday night...An active couple of
days shaping up weather-wise in the short term. High pressure is
expected to build northward over the region through Wednesday
driving temperatures into the triple digits yet again for the
lower valleys, then a series of troughs are anticipated to bring
cooling thereafter. Enough moisture remains, along with a
disturbance rotating around the ridge, to generate isolated
showers and thunderstorms this afternoon and evening. The building
ridge is helping to dry lower levels of the atmosphere, setting
the stage for gusty winds from any of the larger storms that
develop. These wind gusts will be possible through early evening
across SE Oregon and into SW Idaho thereafter. A similar situation
is expected Wednesday with isolated storms during the
afternoon/evening, before a more significant trough arrives for
Thursday. There is good agreement in both ensemble and operational
forecast models that the Thursday system will generate at least
scattered storms area-wide. The focus of the event should be in
the afternoon/evening, with the potential for gusty winds, hail,
and brief torrential rainfall. More details to come as the trough
draws closer.
.LONG TERM...Friday through Tuesday...Cooler. The upper level trough
which moved over our area Thursday night will continue to support
scattered showers and isolated thunderstorms, mainly over the
central Idaho mountains, on Friday, and a slight chance of showers
over the northern mountains Friday night and Saturday. Dry westerly
flow will keep skies mostly clear across the rest of the region on
Saturday ahead of the next trough moving down the coast from the
Gulf of Alaska. That system is forecast to swing inland over the
Pacific Northwest on Sunday, staying far enough north to have little
effect on our area, aside from increasing clouds. Highs are expected
to be 5-10 degrees below normal, with lows near normal.
&&
.AVIATION...Generally VFR. Isolated thunderstorms ending by
06z/Wednesday, then redeveloping Wednesday afternoon. Wildfire smoke
layers aloft reducing visibility. Surface winds: variable 10 kts or
less, except gusts to 40 kts possible near thunderstorms. Winds
aloft at 10k feet MSL: southwest 10-20 kts.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...Fire Weather Watch from Thursday afternoon through Thursday
evening ORZ636-637-646.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...MC
LONG TERM....JT
AVIATION.....JTIn the hours before
Special weather statement, Aug 3, 3:50 PM MDT, 2 hours 26 minutes before
Special Weather Statement National Weather Service Boise ID 250 PM PDT Tue Aug 3 2021 ORZ061-032215- Harney County OR- 250 PM PDT Tue Aug 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARNEY COUNTY UNTIL 315 PM PDT... At 249 PM PDT, Doppler radar was tracking a strong thunderstorm near Krumbo Lake, or 41 miles south of Burns, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Diamond Craters and Diamond around 300 PM PDT. Barton Lake around 310 PM PDT. LAT...LON 4289 11880 4302 11896 4321 11868 4303 11845 TIME...MOT...LOC 2149Z 228DEG 26KT 4302 11880 LC
Special weather statement, Aug 3, 3:56 PM MDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service Boise ID 356 PM MDT Tue Aug 3 2021 ORZ063-032230- Malheur County OR- 356 PM MDT Tue Aug 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MALHEUR COUNTY UNTIL 430 PM MDT... At 356 PM MDT, Doppler radar was tracking a strong thunderstorm over Jackies Butte, or 14 miles south of Rome, moving northeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Jackies Butte around 400 PM MDT. Scott Reservoir, Mustang Butte and Grassy Mountain around 430 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4256 11763 4263 11778 4279 11756 4264 11729 TIME...MOT...LOC 2156Z 227DEG 10KT 4262 11764 ST
Special weather statement, Aug 3, 4:03 PM MDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service Boise ID 303 PM PDT Tue Aug 3 2021 ORZ061-032245- Harney County OR- 303 PM PDT Tue Aug 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARNEY COUNTY UNTIL 345 PM PDT... At 303 PM PDT, Doppler radar was tracking a strong thunderstorm near Diamond Craters, or 33 miles south of Burns, moving north at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Malheur Refuge Headquarters around 320 PM PDT. New Princeton, Crane, Malheur Lake and Lawen around 340 PM PDT. LAT...LON 4302 11875 4308 11898 4350 11886 4342 11851 TIME...MOT...LOC 2203Z 197DEG 21KT 4313 11883 LC
Special weather statement, Aug 3, 5:06 PM MDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Boise ID 506 PM MDT Tue Aug 3 2021 ORZ063-032330- Malheur County OR- 506 PM MDT Tue Aug 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MALHEUR COUNTY UNTIL 530 PM MDT... At 505 PM MDT, Doppler radar was tracking a strong thunderstorm over Mosquito Mountain, or 49 miles east of Burns, moving northeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Mosquito Mountain around 510 PM MDT. Juntura and Monument Peak around 530 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4347 11806 4352 11819 4381 11810 4372 11773 TIME...MOT...LOC 2305Z 209DEG 25KT 4357 11808 ST
Special weather statement, Aug 3, 6:05 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Boise ID
605 PM MDT Tue Aug 3 2021
IDZ012-029-ORZ063-040100-
Lower Treasure Valley ID-Owyhee Mountains ID-Malheur County OR-
605 PM MDT Tue Aug 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CANYON...
NORTHWESTERN OWYHEE AND EAST CENTRAL MALHEUR COUNTIES UNTIL 700 PM
MDT...
At 604 PM MDT, Doppler radar was tracking a strong thunderstorm near
Mahogany Mountain, or 37 miles southwest of Caldwell, moving
northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Rockville School and Malloy Ranch around 610 PM MDT.
Rockville around 620 PM MDT.
Elephant Butte around 640 PM MDT.
Marsing and Givens Hot Springs around 650 PM MDT.
Nampa, Caldwell and Lake Lowell around 700 PM MDT.
LAT...LON 4332 11735 4364 11668 4345 11651 4340 11652
4316 11723
TIME...MOT...LOC 0004Z 241DEG 29KT 4328 11720
LCSpecial weather statement, Aug 3, 6:16 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Boise ID
616 PM MDT Tue Aug 3 2021
IDZ012-029-ORZ063-040100-
Lower Treasure Valley ID-Owyhee Mountains ID-Malheur County OR-
616 PM MDT Tue Aug 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CANYON...NORTHWESTERN
OWYHEE AND EAST CENTRAL MALHEUR COUNTIES UNTIL 700 PM MDT...
At 616 PM MDT, Doppler radar was tracking a strong thunderstorm near
Succor Creek Campground, or 27 miles southwest of Parma, moving
northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Succor Creek Campground around 620 PM MDT.
Marsing, Homedale and Elephant Butte around 650 PM MDT.
Caldwell, Nampa, Greenleaf and Huston around 700 PM MDT.
LAT...LON 4347 11736 4359 11708 4356 11703 4362 11702
4375 11671 4351 11655 4331 11725
TIME...MOT...LOC 0016Z 244DEG 30KT 4343 11721
LCThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:05 PM MDT | Special Weather Statement | BOI | Canyon | 55 min |
| Aug 3, 6:32 PM MDT | Special Weather Statement | BOI | 28 min | |
| Aug 3, 7:02 PM MDT | Special Weather Statement | BOI | Ada, Canyon | 43 min |
| Aug 4, 2:34 PM MDT | Red Flag Warning | BOI | Ada, Adams, Boise, Camas, Canyon, Elmore and 10 more | 42 hr |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.